PDA

View Full Version : Night sweats



Linda G
01-11-2007, 12:56 PM
Have any of you who have had surgery been plagued with night sweats? I called my doctor and he says it's from the pain meds. I wake up with my sheets and gown soaked at least 4 times a week. This is not fun as my hubby is getting tired of changing the sheets every day. Just wondered if it is just something that goes along with the rest of the recovery quirks.
Linda G.

CHRIS WBS
01-11-2007, 01:32 PM
Can it be that the effects of this surgery exacerbates post-menopausal symptoms? Oh great! Just what I need.

Chris

HGD24
01-11-2007, 01:56 PM
I was ALWAYS cold and immediately following surgery, began to notice that I was constantly feeling warm. Everytime the nurses checked on me, they would try to cover me up and I'd have to tell them not to because I was feeling so warm. I had surgery in Feb in Maine and there were times when I had the window open with a fan blowing directly on me and once there was snow coming into the hospital room! The warm feeling lasted through the Summer but then I went back to feeling cold again.

rachael
01-11-2007, 03:23 PM
I had the night sweats for about 2 months after my surgery. The first month I ended up making the couch my make-shift bed, more so it was easier to entertain visitors, than anything, but once I moved back to my bedroom, the night sweats were worse. I found just sleeping under just a sheet and with a fan blowing on me were the best ways to alleviate it, until finally it stopped. I assumed it was due to weaning off pain killers, though.
I also find now, that memory foam makes me sweat (I heard it did to other people too) a lot, so you may look at what you have between you and the mattress.

LindaRacine
01-11-2007, 03:41 PM
My experience was almost identical to Heidi's.

You do need to be careful, however, that you're not running a fever, which can be a sign of infection.

--Linda

lelc2002@yahoo
01-11-2007, 04:00 PM
me too.... I had sweating & then on the other hand, chills...mainly when I was on oxycodone(sp?) & percoset together for the first few weeks home.The combination knocked the pain out but gave me some side effects. I was so happy to wean fairly quick off the oxycodone & just stayed w/ the percoset.. By the way, I was also told by my mother who stayed with me the first week home, that I was a pain in the butt at 3- 4 pm every day! very moody probably due to the ups & downs of pain meds.....My husband also adds I was quite 'negative' & a pill when I first came home. Looking back-- I guess I was a bit difficult.....Ly :eek:

Singer
01-11-2007, 05:30 PM
I'm already kicking off the covers every two hours with hot flashes at night --I'll probably spontaneously combust after surgery.... :eek:

Lynne, I think anyone who's been through spinal fusion surgery is ALLOWED to be "a bit difficult" when they get home. My husband thinks I'm moody now....hahaha! The poor man has NO idea what he's in for.... :eek:

dawney
01-11-2007, 05:41 PM
I had night sweats also. I never really thought about what they were from but I guess it was from the meds. They are totally gone now.

Heathmoose
01-11-2007, 08:28 PM
After my surgery, I would also wake up during the night completely soaked...mostly my legs I think. This did not start until after I got home. I was always pretty cold in the hospital and rehab. I think I asked my doctor's office and they said it was the pain meds. Once I got off the pain meds, the sweats stopped. I actually never thought to check for a fever...

JoAnn5
01-12-2007, 05:53 AM
Same here... i about froze hubby to death in the hospital room, i kept it so cool... plus i kept a cool cloth on my forehead almost constantly. Funny how such a little thing can make you feel better, but it did... After the pain medicine was finished so were the roasting sessions... :)

Suzy
01-12-2007, 12:40 PM
I never thought it might be the meds. I thought I might be perimenopausal! :eek: Asked about it at my yearly girly check up and nurse practitioner said "No way you are perimenopausal, your on the pill" Duh, me. Didn't think about it again as it went away gradually. Now after reading this thread and in hind site it had to be the meds.

Linda G
01-12-2007, 01:13 PM
Sounds like it is the meds that are causing the problem. I haven't had any fever or any redness/infection at the incision sites. I am past menopause so I don't have hot flashes any more. Hopefully in a month or so when I start weaning off the drugs I will stop the night sweats also. Thanks for the input.
Linda G.